Recurrence properties of a special type of heavy-tailed random walk. (English) Zbl 1223.60021

Consider the heavy tail distribution
\[ p_k:=\frac{1}{2\zeta(3)}\,k^{-3},\qquad k\in\mathbb Z\setminus\{0\}, \]
on the integer lattice and let \(Q=(Q_n)_{n=0,1,2,\dots}\) be the corresponding integer-valued random walk. Furthermore, let \(S=(S_n)_{n=0,1,2,\dots}\) be the random walk on the two-dimensional integer lattice with step distribution
\[ p'_{(0,k)}=p'_{(k,0)}=\tfrac12p_k. \]
The author derives local limit theorems for \(Q\) and \(S\) as well as the asymptotics for the time of first return to the origin, and the number of visits to the origin in the first \(n\) steps.


60F05 Central limit and other weak theorems
60G50 Sums of independent random variables; random walks
Full Text: DOI arXiv


[1] Bunimovich, L.A., Sinai, Y.G.: Statistical properties of Lorentz gas with periodic configuration of scatterers. Commun. Math. Phys. 78, 479–497 (1980/1981) · Zbl 0459.60099 · doi:10.1007/BF02046760
[2] Bunimovich, L.A., Sinai, Y.G., Chernov, N.I.: Statistical properties of two-dimensional hyperbolic billiards. Usp. Mat. Nauk 46, 43–92 (1991) (in Russian). English translation in Russ. Math. Surv. 46, 47–106 (1991) · Zbl 0748.58014
[3] Chernov, N.: Advanced statistical properties of dispersing billiards. J. Stat. Phys. 122, 1061–1094 (2006) · Zbl 1098.82020 · doi:10.1007/s10955-006-9036-8
[4] Chernov, N., Dolgopyat, D.: Anomalous current in periodic Lorentz gases with infinite horizon. Usp. Mat. Nauk 64(4), 73–124 (2009) (in Russian). English translation in Russ. Math. Surv. 64(4), 651–699 (2009) · Zbl 1179.78021
[5] Darling, D.A., Kac, M.: On occupation times for Markov processes. Trans. Am. Math. Soc. 84, 444–458 (1957) · Zbl 0078.32005 · doi:10.1090/S0002-9947-1957-0084222-7
[6] de Haan, L., Peng, L.: Slow convergence to normality: an Edgeworth expansion without third moment. Prob. Math. Stat. 17(2), 395–406 (1997) · Zbl 0902.60021
[7] Dolgopyat, D., Szász, D., Varjú, T.: Recurrence properties of planar Lorentz process. Duke Math. J. 142 (2008) · Zbl 1136.37022
[8] Dolgopyat, D., Szász, D., Varjú, T.: Limit theorems for locally perturbed planar Lorentz process. Duke Math. J. 148 (2009) · Zbl 1177.37042
[9] Donsker, M.D.: An invariance principle for certain probability limit theorems. Mem. Am. Math. Soc. 6 (1951) · Zbl 0042.37602
[10] Dvoretzky, A., Erdos, P.: Some problems on random walk in space. In: Proc. 2nd Berkeley Sympos. Math. Statis. Probab., pp. 353–367 (1951)
[11] Erdos, P., Taylor, S.J.: Some problems concerning the structure of random walk paths. Acta Math. Hung. (1960)
[12] Feller, W.: An Introduction to Probability Theory and Its Applications, vol. 2, 2nd edn. Wiley, New York (1971) · Zbl 0219.60003
[13] Ibragimov, I.A., Linnik, Yu.V.: Independent and Stationary sequences of random variables (1971). ISBN 90 01 41885 6 · Zbl 0219.60027
[14] Juozulynas, A., Paulauskas, V.: Some remarks on the rate of convergence to stable laws. Lith. Math. J. 38, 335–347 (1998) · Zbl 0984.60031 · doi:10.1007/BF02465818
[15] Nándori, P.: Number of distinct sites visited by a random walk with internal states. Prob. Theory Relat. Fields (2010). doi: 10.1007/s00440-010-0277-8 · Zbl 1227.60092
[16] Paulin, D., Szász, D.: Locally perturbed random walks with unbounded jumps. J. Stat. Phys. 141, 1116–1130 (2010) · Zbl 1205.82083 · doi:10.1007/s10955-010-0078-6
[17] Rvaceva, E.: On the domains of attraction of multidimensional distributions. Sel. Trans. Math. Stat. Prob. 2, 183–207 (1962)
[18] Spohn, H.: Long time tail for spacially inhomogeneous random walks. In: Mathematical Problems in Theoretical Physics. Lecture Notes in Physics, p. 116. Springer, Berlin (1980)
[19] Szász, D., Telcs, A.: Random walk in an inhomogeneous medium with local impurities. J. Stat. Phys. 26(3) (1981) · Zbl 0509.60071
[20] Szász, D., Varjú, T.: Limit laws and recurrence for the planar Lorentz process with infinite horizon. J. Stat. Phys. 129, 59–80 (2007) · Zbl 1128.82011 · doi:10.1007/s10955-007-9367-0
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.